Alert archive / Pennsylvania / Flood Watches in 2007

Flood Watch 3, NWS Pittsburgh, PA

March 14, 200712 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia

NWS Pittsburgh, PA issued this flood watch at Mar 14, 2007, 10:05 PM EDT for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 10:05 PM EDT (02:05 UTC)
Expired
Mar 15, 2007, 2:10 PM EDT
In force
16 hr
Issued by
NWS Pittsburgh, PA
Flood severity
None
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flood watch went out at Mar 14, 3:54 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 14, 3:54 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT WED MAR 14 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A
BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL
BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT
AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK
INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR
MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH
AND EAST THURSDAY.

PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION
TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY
CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS
INTO THE WEEKEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER
TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN
RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES
OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO
EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES
AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS
WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW.

&&

.AVIATION /20Z-18Z/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF
PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES
THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE
THIS AFTERNOON.

FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER
TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE
BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR
CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS
AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY.

SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE
TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH
REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

14/11/14/
Hazardous weather outlook, Mar 14, 4:10 AM EDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT WED MAR 14 2007

OHZ039>041-048>050-057-058-PAZ007-013-150815-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-LAWRENCE-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT
PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A
HAIL/ISOLATED TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF
INCH OR LARGER.

MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032-
WVZ001>004-012-021>023-041-150815-
GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 14, 7:39 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT WED MAR 14 2007

OHZ059-069-150045-
BELMONT OH-MONROE OH-
739 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE AND BELMONT...

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT
OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE
POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE...
  BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON
  AND WOODSFIELD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 8:04 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT WED MAR 14 2007

OHZ059-150100-
BELMONT OH-
804 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BELMONT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING
NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND
WIND GUSTS IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT
  CLAIRSVILLE AND SOMERTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Mar 14, 8:42 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             WOODSFIELD              39.76N 81.12W
03/14/2007  E1.00 INCH       MONROE             OH   EMERGENCY MNGR

            OCCURRING AT THE EMA.

&&
Local storm report, Mar 14, 9:19 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             BRIDGEPORT              40.07N 80.75W
03/14/2007  E1.00 INCH       BELMONT            OH   PUBLIC

0845 PM     HAIL             WHEELING                40.08N 80.70W
03/14/2007  E0.88 INCH       OHIO               WV   TRAINED SPOTTER

            WHEELING ISLAND.

&&
Special weather statement, Mar 14, 9:41 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 PM EDT WED MAR 14 2007

PAZ021-150245-
ALLEGHENY PA-
941 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
ALLEGHENY...

AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MOUNT LEBANON...OR ABOUT OVER
BETHEL PARK...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE HAIL...
HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...MCKEESPORT...
  MONROEVILLE...MOUNT LEBANON...SOUTH SIDE...TURTLE CREEK...WEST
  MIFFLIN AND WILKINSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 9:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
942 PM EDT WED MAR 14 2007

PAZ031-032-150245-
FAYETTE PA-GREENE PA-
942 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE AND GREENE...

AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTH OF ALEPPO...OR ABOUT 6
MILES NORTH OF ROUND BOTTOM...MOVING EAST AT 30 MPH. THESE STORMS
CAN PRODUCE HAIL...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND
GUSTS IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOBTOWN...BUZZ...CARMICHAELS...CHALKHILL...CONNELLSVILLE...
  DUNBAR...ELLIOTTSVILLE...FARMINGTON...GREENSBORO...HOPWOOD...
  MASONTOWN...NEMACOLIN...OHIOPYLE...ROGERSVILLE...WALTERSBURG...
  WAYNESBURG...ALEPPO...LIPPINCOTT...MORRISVILLE...OAK FOREST AND
  RICES LANDING

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:52 PM EDTSevere Thunderstorm WarningPBZWashington53 min
Mar 14, 10:35 PM EDTSevere Thunderstorm WarningPBZIndiana25 min
Mar 15, 6:18 AM EDTWinter Weather AdvisoryPBZArmstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more8 hr
Mar 15, 2:56 PM EDTSnow AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more18 hr
Mar 15, 2:56 PM EDTWinter Weather AdvisoryPBZ6 hr
Mar 14, 8:38 PM EDTSevere Thunderstorm WarningPBZBelmont67 min

Nearby

Flood Watches in Pennsylvania, 2007Flood Watches in Ohio, 2007Flood Watches in West Virginia, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.